Q. Kindly suggest the treatment options for sudden deafness of ear.

Answered by
Dr. Anuja Rajendra Sonawane
and medically reviewed by Dr. Nithila A
Published on Aug 18, 2019

Hello doctor,

I am a 32-year-old male with a height of 170 cm and weight 50 kg. I had sudden deafness of left ear last year. No infection, no injury, no other disease. Treatment started with Mecobalamin, Dexamethasone sodium phosphate, and some other medication through IV. Also treated with mouse nerve growth factor and hyperbaric oxygen therapy. Oral Mecobalamin and B complex for a month. Now there is still some low-frequency hearing loss of the left ear and mild tinnitus. I am seeking for more treatment options and advice which may improve the hearing function.

Dr. Anuja Rajendra Sonawane

Audiology Speech Therapist
#

Hello,

Welcome to icliniq.com.

As per reported by you, there is an improvement in the left ear however, in spite of all the treatments done, sometimes the loss is not entirely reversible. Thus there are high chances of the damage in the left ear to be the same, which is mild at low frequency. The main rates responsible for speech perception are that of 500, 1k and 2 k which are mild.

However, your right ear will compensate so there would not be much problem in communication. Regarding tinnitus, you can consult an audiologist for TRT, which is called tinnitus retraining therapy from where you might get some results for tinnitus. If you want, you can ask an otolaryngologist for low-frequency hearing loss for further treatment. If your tinnitus is reduced, you will hear much better.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


I have aneurysm, is it safe to take Viagra for erectile dysfunction?

Query: Hi doctor, I am a 54 year old male with complex medical histories, including a current splenic artery aneurysm, an occluded right vertebral artery, historical major spinal cord trauma from intradural schwannomas (removed twice) and multiple liver hemangiomas. I have had occasional erectile dysfunct...  Read Full >>


Dr. Nidhi Jain Bukharia
Psychologist Counsellor

Answer: Hi, Welcome to icliniq.com. According to me, it is better to avoid Viagra as it is a vasodilator. But, the final decision should take after consulting your cardiologist. First, rule out the psychogenic causes of erectile dysfunction. Because, there is no need to take Viagra (Sildenafil), if it is ...  Read Full

One of my friends wants to use Dexona and Practin to gain weight. Can she use it for 10 days?

Query: Hello doctor,One of my friends wants to use Dexona and Practin to gain weight. Can she use it for 10 days?  Read Full >>


Dr. C Elanchezhian
General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. Using Dexona (Dexamethasone) and Practin is not a correct drug for weight gain. Dexona is a corticosteroid hormone (glucocorticoid) used for arthritis, blood, hormone, immune system disorders, allergic reactions, specific skin and eye conditions, breathing problems, ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Audiologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.